MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION ADVANCED PERFUSION SYSTEM 1; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Model Number 802112
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the user facility's perfusionist, she zeroed out the alarm and then tried turning it off and back on again but the issue remained.They then tried changing the transducer and zeroing out the unit again but that did not resolve the issue.They set their pressure limits to alert at 50 mmhg and alarm at 60 mmhg, so there was no obvious reason for the pressure module to be alarming.The whole system was used the following day with no reported issues.The field service representative (fsr) was unable to duplicate the reported complaint.The unit operated to the manufacturer's specifications.Software data logs were received 29-mar-2019.
 
Event or Problem Description
It was reported that during priming of the device for a cardiopulmonary bypass (cpb) procedure, the pressure channel was alarming even though it was reading "0".They changed to using a medtronic pressure monitor to complete the case.The surgical procedure was completed successfully.There was no delay, no blood loss, nor adverse consequences to the patient.
 
Additional Manufacturer Narrative
The reported complaint was confirmed.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
Per data log analysis, on (b)(6) 2019 a perfusion screen was opened and cs-pres alert was set to 50 and alarm set to 60 mmhg.At 9:33:01 am a pressure transducer is connected.At 9:33:26 am the pressure is calibrated with -34 offset (normal).At 11:51:56 am alerts and alarms started to be reported frequently.Many of these occurred on (b)(6) 2019.There was no way to tell from the log what the pressure reading actually was.The log does indicate the pressure was exceeding the alert and alarm limits.It is possible the pressure reading was spiking up long enough to cause the alerts and alarms, but went down before the measurement was displayed.On 20-mar-2013 there were no alerts or alarms reported by the same module/channel.

Brand Name
ADVANCED PERFUSION SYSTEM 1
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS-ADVANCED PERFUSION SYSTEM 1
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
6200 jackson road
ann arbor MI 48103
MDR Report Key8503529
Report Number1828100-2019-00181
Device Sequence Number16198748
Product Code DTQ
UDI-Device Identifier00886799000724
UDI-Public(01)00886799000724(11)180213
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K172220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number802112
Device Catalogue Number802112
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer04/11/2019
05/24/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/02/2019
06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1